Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 15, 2021, 7:49 PM EDT for Forsyth County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 7:49 PM EDT (23:49 UTC)
- Expired
- Aug 15, 2021, 8:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 40
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
992
WWUS82 KRAH 152349
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
749 PM EDT Sun Aug 15 2021
NCZ021-022-038-039-160030-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
749 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of Forsyth, northern
Davidson, northwestern Randolph and western Guilford Counties through
830 PM EDT...
At 748 PM EDT, Doppler radar was tracking a strong thunderstorm near
Winston-Salem, moving north at 15 mph.
HAZARD...Winds of 40 to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winston-Salem, High Point, Lexington, Thomasville, Kernersville,
Clemmons, Bermuda Run, Huntsville, Lewisville and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3625 7995
3574 8001 3589 8040 3589 8037 3596 8038
3599 8042 3601 8042 3606 8046 3606 8047
3604 8049 3608 8052
TIME...MOT...LOC 2348Z 173DEG 12KT 3602 8028
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KrenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 15, 7:44 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 15, 7:44 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 744 PM EDT Sun Aug 15 2021 .SYNOPSIS... On the western periphery of a strong, subtropical ridge centered off the coast Carolinas, a quasi-stationary weak surface boundary will linger across the region early in the week. Meanwhile, tropical cyclone Fred will track north through eastern Gulf of Mexico through Monday, and will move inland along the northern Gulf coast Monday night or early Tuesday morning. && .NEAR TERM /THROUGH TONIGHT/... As of 255 PM Sunday... Deep southerly flow between the subtropical ridge centered off the SE US coast and the mid/upper level trough over the MS Vally will continue to pump anomalously high PWATS of 2-2.25"(+2 to +3 S.D.) into the region. After initially firing along an old outflow boundary from yesterday's convection, there are now numerous new outflow boundaries moving through the area, as well as the seabreeze boundary, that will be the driver for additional convection over the next several hours. Given the weak mid-level lapse rates, weak shear and the weakly forced environment, do not expect much in the way of a severe threat. Instead, the anomalously high PWATS and weak flow aloft (slow storm movement) will make locally heavy rain and flooding the primary threat, especially in urban and poor drainage areas. Airmass stabilization via nocturnal cooling and rain cooled/outflow air will lead to decreasing PoPs as convection dissipates and drifts north of the area in the mean flow. Areas of stratus/fog appears likely once again, potentially more widespread than this past morning Lows in the upper-60s north to lower-70s elsewhere. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 255 PM Sunday... Expect a near repeat of today. There will be very little change in the synoptic pattern as anomalously high PWATs ~2.0" will continue to interact with weak surface boundary(ies)lingering across the area. Tempered by widespread cloudiness, daytime heating and resultant weak to moderate destabilization will lead to the development of widely scattered showers during the mid/late morning, then becoming numerous with thunder during the afternoon/early evening. Locally heavy rain and flooding will remain the primary threat. Highs ranging from lower/mid 80s north, to upper 80s/near 90 south. Convection will wane after sunset. The official NHC forecast tracks the weakening remnants of TC Fred from the northern Gulf coast Monday evening to the southern Appalachians by daybreak Tuesday. Models indicate that the enhanced tropical moisture plume associated with Fred's remnants will likely be approaching our southwestern door step by daybreak Tuesday, and with it possibly some renewed/increasing rain chances during the predawn hours. Lows ranging from upper 60s north to lower/mid 70s south. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 155 PM Sunday... Upper level high just off the southern Mid-Atlantic coast will be consistent for the first half of the week before slowly extending southwest midweek and then shifting completely to the Southeast as a shortwave trough moves across central NC late week into the weekend. At the surface, remnants of TC Fred is expected to be over AL/GA Tuesday morning and continue to move north and east along the Appalachian mountains through mid week. During this time period, Central NC is expected to get an influx of moisture from the remnants through Wednesday. Main threat from the remnants of TC Fred will be as with every TC, is the risk of flooding. With PW’s above average ranging from 2 to 2.25 inches as tropical moisture dominants the area, WPC has a slight risk for flash flooding in the western half (US1 west) of the CWA and a marginal risk everywhere else. As the remnants move north of the region Wed/Thurs, a Piedmont trough develops and the chance of afternoon showers and storms return for the remainder of the period. Temperatures for the beginning of the week will start off below average with highs near 80 in the north and west, and mid/upper 80s in the south and east. More near average temperatures are expected by late week with highs in the mid to upper 80s and lows in the upper 60s low 70s. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 740 PM Sunday... 24 hour TAF period: Some lingering showers and storms continue to develop and drift slowly northward, impacting all terminals except KFAY. These storms will result in the usual reduced vsbys and gusty winds where they occur (the strongest of which are south of the Triad (KINT and KGSO) as of 730 PM this evening. Convection should dissipate after sunset. Another low-confidence overnight forecast with respect to when and how low sub-VFR conditions will develop, though there is a good chance of sub-VFR cigs at all terminals by daybreak. Some MVFR cigs could linger through the morning, but should lift/scatter to VFR by the afternoon. Scattered to numerous showers and storms are expected again Monday afternoon. -KC Looking ahead: As a quasi-stationary front lingers across the area and tropical moisture from Fred gets drawn north, expect numerous showers and thunderstorms each day through at least mid week, followed by more diurnal rain chances to end the work week Sub-VFR conditions from fog/low stratus are also possible each morning. -CBL && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL/MWS NEAR TERM...CBL SHORT TERM...CBL LONG TERM...CA AVIATION...KC/CBL
Hazardous weather outlook, Aug 15, 4:36 AM EDT, 15 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 436 AM EDT Sun Aug 15 2021 NCZ007>011-021>028-038>043-073>078-083>086-088-089-160845- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 436 AM EDT Sun Aug 15 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Locally heavy downpours and flooding will be possible in scattered to locally numerous thunderstorms on Sunday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Locally heavy downpours and flooding, will be possible in scattered to locally numerous thunderstorms on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 15, 5:55 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Raleigh NC
555 PM EDT Sun Aug 15 2021
NCZ008>010-152300-
Vance NC-Warren NC-Granville NC-
555 PM EDT Sun Aug 15 2021
...Strong thunderstorms will impact portions of northern Vance,
Warren and northeastern Granville Counties through 700 PM EDT...
At 553 PM EDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving north at 10 mph. Other strong storms extended
westward across northern Warren county.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warrenton, Norlina, Stovall, Middleburg, Macon, Steele Creek Marina &
Campground, Kerr Lake, Lake Gaston, Wise and Southpointe And
Morningstar Marinas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Deadly
lightning is occurring with these storms.
&&
LAT...LON 3634 7794 3635 7857 3654 7856 3654 7790
TIME...MOT...LOC 2153Z 186DEG 8KT 3641 7843
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GIHSpecial weather statement, Aug 15, 6:02 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
602 PM EDT Sun Aug 15 2021
NCZ011-028-152245-
Edgecombe NC-Halifax NC-
602 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of Edgecombe and south
central Halifax Counties through 645 PM EDT...
At 601 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tarboro, moving north at 25 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Mount, Tarboro, Enfield, Princeville, Pinetops, Whitakers,
Hobgood, Conetoe, Speed and Leggett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3582 7735 3583 7739 3582 7741 3581 7742
3580 7747 3576 7752 3571 7760 3588 7777
3604 7776 3611 7771 3615 7770 3614 7772
3613 7772 3616 7775 3623 7774 3622 7756
3605 7736 3600 7741 3590 7734
TIME...MOT...LOC 2201Z 184DEG 21KT 3595 7760
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrenSpecial weather statement, Aug 15, 6:25 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
625 PM EDT Sun Aug 15 2021
NCZ039-074-075-152315-
Randolph NC-Montgomery NC-Moore NC-
625 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northwestern Moore,
northeastern Montgomery and southeastern Randolph Counties through
715 PM EDT...
At 624 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Seagrove, or 12 miles southeast of North Carolina
Zoo, moving north at 20 mph.
HAZARD...Winds between 40 and 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Troy, Biscoe, Seagrove, Robbins, Star, Candor, Steeds, Seven Lakes,
Highfalls and Eagle Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3557 7994 3561 7963 3555 7955 3551 7956
3552 7951 3541 7938 3525 7958 3526 7992
3542 8004
TIME...MOT...LOC 2224Z 182DEG 15KT 3548 7965
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrenSpecial weather statement, Aug 15, 6:40 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
640 PM EDT Sun Aug 15 2021
NCZ038-039-074-152315-
Randolph NC-Davidson NC-Montgomery NC-
640 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of southern Davidson,
northwestern Montgomery and southwestern Randolph Counties through
715 PM EDT...
At 640 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of High Rock Lake, or 12 miles southeast of Lexington,
moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lexington, Badin Lake, Linwood, Denton, Gordontown, High Rock Lake,
Whip-O-Will Campground, Newsom, Pinehaven Marina and High Rock Boat
Dock Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3587 8011 3566 7988 3547 8001 3550 8018
3554 8020 3555 8021 3558 8021 3563 8026
3564 8029 3567 8031 3568 8033 3569 8034
3570 8032 3572 8033 3572 8039
TIME...MOT...LOC 2240Z 185DEG 25KT 3567 8013
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KrenSpecial weather statement, Aug 15, 6:45 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
645 PM EDT Sun Aug 15 2021
NCZ021-038-152330-
Forsyth NC-Davidson NC-
645 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of south central
Forsyth and northern Davidson Counties through 730 PM EDT...
At 644 PM EDT, Doppler radar was tracking a strong thunderstorm over
Spencer, or near Salisbury, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lexington, Thomasville, Clemmons, Bermuda Run, Linwood, Arcadia,
Welcome and High Rock Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3584 8048 3583 8046 3583 8043 3585 8042
3584 8039 3586 8039 3588 8042 3589 8037
3596 8038 3599 8042 3602 8042 3603 8036
3587 8009 3572 8033 3572 8042 3574 8046
3577 8045 3579 8048 3581 8047 3583 8049
TIME...MOT...LOC 2244Z 185DEG 25KT 3569 8042
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KrenSpecial weather statement, Aug 15, 7:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
749 PM EDT Sun Aug 15 2021
NCZ021-022-038-039-160030-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
749 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of Forsyth, northern
Davidson, northwestern Randolph and western Guilford Counties through
830 PM EDT...
At 748 PM EDT, Doppler radar was tracking a strong thunderstorm near
Winston-Salem, moving north at 15 mph.
HAZARD...Winds of 40 to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winston-Salem, High Point, Lexington, Thomasville, Kernersville,
Clemmons, Bermuda Run, Huntsville, Lewisville and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3625 7995
3574 8001 3589 8040 3589 8037 3596 8038
3599 8042 3601 8042 3606 8046 3606 8047
3604 8049 3608 8052
TIME...MOT...LOC 2348Z 173DEG 12KT 3602 8028
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:28 PM EDT | Special Weather Statement | RAH | Edgecombe | 47 min |
| Aug 15, 2:37 PM EDT | Areal Flood Advisory | RAH | Wake | 113 min |
| Aug 15, 2:49 PM EDT | Special Weather Statement | RAH | Alamance, Chatham | 41 min |
| Aug 15, 2:57 PM EDT | Special Weather Statement | RAH | Wake | 33 min |
| Aug 15, 3:23 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Wilson | 37 min |
| Aug 15, 3:33 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 42 min |
| Aug 15, 4:08 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Nash, Wilson | 112 min |
| Aug 15, 4:13 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash, Wilson | 62 min |
| Aug 15, 4:56 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 34 min |
| Aug 15, 5:03 PM EDT | Special Weather Statement | RAH | Wayne | 27 min |
| Aug 15, 5:06 PM EDT | Areal Flood Advisory | RAH | Franklin, Granville, Vance, Warren | 3 hr |
| Aug 15, 5:09 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 36 min |
| Aug 15, 5:32 PM EDT | Special Weather Statement | RAH | Wilson | 58 min |
| Aug 15, 5:33 PM EDT | Special Weather Statement | RAH | Lee | 27 min |
| Aug 15, 5:44 PM EDT | Areal Flood Advisory | RAH | Chatham, Harnett, Lee, Montgomery, Moore, Richmond and 1 more | 93 min |
| Aug 15, 5:44 PM EDT | Special Weather Statement | RAH | Johnston | 31 min |
| Aug 15, 5:55 PM EDT | Special Weather Statement | RAH | Vance, Warren | 65 min |
| Aug 15, 6:02 PM EDT | Special Weather Statement | RAH | Edgecombe | 43 min |
| Aug 15, 6:25 PM EDT | Special Weather Statement | RAH | Montgomery | 50 min |
| Aug 15, 6:40 PM EDT | Special Weather Statement | RAH | Davidson | 35 min |
| Aug 15, 6:45 PM EDT | Special Weather Statement | RAH | Davidson | 45 min |
| Aug 15, 7:12 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Montgomery, Moore, Randolph, Stanly | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.